MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE6 9MM

ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE6 9MM
Model Number 385-09-506
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Synovitis (2094)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient had pain and stiffness in the left knee.Infection was checked via aspiration.Poly ethylene exchange was determined as best course of action.Surgery was initially done, poly debris most likely causing synovitis.In surgery, synovitis found.Poly ethlene and patella replaced.
 
Additional Manufacturer Narrative
Corrected data: see d.1., d.4.& d.10.Manufacturer narrative: the reason for this revision surgery was reported as synovitis (inflammation (swelling, pain, and warmth) of a synovial membrane) and possible infection.The previous surgery and the surgery detailed in this event occurred 18.7 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to synovitis (inflammation (swelling, pain, and warmth of a synovial membrane) and possible infection.There were no findings during this evaluation that indicate the reported device was the source of the synovitis or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have caused the synovitis or contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may also contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE6 9MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key13534224
Report Number1644408-2022-00201
Device Sequence Number20093291
Product Code JWH
UDI-Device Identifier00888912117746
UDI-Public(01)00888912117746
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2007
Device Model Number385-09-506
Device Catalogue Number385-09-506
Device Lot Number763471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
120-01-032 LOT 874261; 120-01-738 LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale